# SDR 2012FA0000272

- Difficulty date: April 12, 2012
- Submitted: May 4, 2012
- Operation: General aviation
- Aircraft: N4144P
- Make and model: Piper PA-28-181
- Aircraft serial: 2843121
- Engine: Lyc O360A4M
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: G156006
- Condition: Defective
- Location: Tire
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

HAD RIGHT TIRE FLATTEN WHILE ON LANDING, AFTER A TRAINING MISSION.  THE ACFT CAME SAFELY TO A STOP AND MX  REPLACED THE TIRE/WHEEL ASSY.  UPON DISASSEMBLY OF THE AFFECTED TIRE/ WHEEL ASSY, IT WAS DISCOVERED THAT THE TUBE HAD A MFG DEFECT.  A SMALL HOLE NOT CREATED FROM THE TIRE BUILD UP, BUT A FLAW IN THE MFG PROCESS.  AFTER THE REQUIRED MX WAS PERFORMED THE ACFT WAS RETURNED TO SERVICE.  WE HAVE HAD A HIGHER THAN NORMAL FAILURE RATE OF TUBES THAT HAVE THE SAME MFG DEFECT.
